MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. EVERA S VR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC PUERTO RICO OPERATIONS CO. EVERA S VR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number DVBC3D1
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 10/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Analysis was performed and no anomalies were found.
 
Event or Problem Description
It was reported the device was implanted and following, migrated from the left chest to the patient¿s armpit.As this was not painful to the patient it remained in use until it was removed and replaced six years later.The replaced device migrated to the armpit and this was very painful for the patient and a revision was performed approximately five weeks later.It was also reported that while the patient does not have an overt infection, it is possible an occult infection is causing the pain.Due to the pain and possibility of infection, the patient was treated with antibiotics and the implantable cardioverter defibrillator (icd) and lead were removed.A sub-muscular re-implant is planned.It was noted the recurrent migration may be due to the patient¿s connective tissue disorder.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERA S VR
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6317989
Report Number3004209178-2017-03175
Device Sequence Number10927390
Product Code LWS
UDI-Device Identifier00643169530324
UDI-Public00643169530324
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/28/2017
Device Model NumberDVBC3D1
Device Catalogue NumberDVBC3D1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by Manufacturer11/02/2016
Initial Report FDA Received Date02/09/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
694758 LEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age36 YR